| Model Number |
ZA9003 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A4 and a5: unknown, information was requested but not provided.D6a: if implanted, give date: not applicable, the lens was not implanted.D6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.H3-other (81): the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was initially reported that the monofocal intraocular lens (iol) was partially inserted and it was discovered that the haptic was bent.It was indicated that the haptic was bent prior to insertion, and when they loaded the lens.When the iol was inserted it was noticed that it had a bent haptic so the doctor stopped the insertion of the lens.No use error was indicated.The customer contact person indicated that the cartridge definitely came in contact with the eye and possibly the haptic too which they doctor must have noted the damage, but the contact was not sure if the lens/haptic had patient contact or not.Another lens of the same model and diopter was used as a replacement.There was no capsule tear, no surgical or medical interventions required.The patient outcome was fine, and no injury reported.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: dec 7, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received.The complaint lens was inspected under magnification.Half of the lens was received.The complaint lens was cleaned and the haptic that was present was observed to be bent.The complaint issue "haptic damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.